MAUDE Adverse Event Report: COOK INC FLEXOR URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY

COOK INC FLEXOR URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY
Model Number G30390
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported, inside the sealed package of a flexor ureteral access sheath and dilators the users noted a foreign object described as a flake or paint chip.The device was not opened and did not make patient contact.The procedure was successfully completed with another device of the same type.No adverse effects to the patient were reported due to the alleged malfunction.
 
Additional Manufacturer Narrative
Initial reporter occupation: occupation: supply chain coordinator.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: as reported, inside the sealed package of a flexor ureteral access sheath and dilators the users noted a foreign object described as a flake or paint chip.The device was not opened and did not make patient contact.The procedure was successfully completed with another device of the same type.Investigation ¿ evaluation a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, and quality control data.The product was received in unopened packaging.The foreign matter appears to be from a latex glove, it is possible that the glove was caught in the clamshell product protector during packaging or inspection of the product.A review of the device history record found no non-conformances related to the reported failure mode.Due to the individual nature of packaging and inspecting for foreign matter, one non conformance does not indicate additional non conformances in the lot.Additionally, there have been no other complaints filed for this lot.Therefore, there is no evidence to suggest that nonconforming product are in the field; however, this lot will continue to be monitored.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied.Do not use the product if there is doubt as to whether the product is sterile.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded the cause of the complaint is manufacturing related.Defect awareness training was completed by the cook employee who inspected the product.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report.

Brand Name
FLEXOR URETERAL ACCESS SHEATH AND DILATORS
Common Device Name
FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13280403
Report Number1820334-2022-00071
Device Sequence Number5071077
Product Code FED
UDI-Device Identifier00827002303904
UDI-Public(01)00827002303904(17)240712(10)14082027
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K172217
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/12/2024
Device Model NumberG30390
Device Catalogue NumberFUS-140055
Device Lot Number14082027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/05/2022
Supplement Date Received by Manufacturer02/16/2022
Initial Report FDA Received Date01/18/2022
Supplement Report FDA Received Date02/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown